If you tried to post a question in an Expert Forum, some of them only accept a certain number of questions during a time period. Keep trying and eventually you should be able to get your question in.
Meanwhile, you might try posting in the Community Forum for whatever topic/condition you are concerned about. The members of community forums often have a wealth of knowledge and experience, and a great wiiligness to help others.
Too much synthroid--INTERMITTENT attacks of massive hyperthyroidism
by milesprauer, Nov 01, 2009 09:53AM
Can someone help me? My endocrinologist won't--says I should get another doctor if I can't live with the reaction I'm getting to 100 mg. Synthroid (brand) + 12 1/2 mg Cytomel.
I had my total thyroidectomy in 2006. It took a long time to get levels of synthetic thyroid hormone right--I could accept that, and the mood alterations that went with the experiments. But for over a year now I've been on the "right" dose, above, which shows up in blood tests as a stable level that is slightly hyperthyroid--a dose I'm supposed to take to suppress the return of the cancer.
BUT since May I've been experiencing horrific sudden attacks of hyperthyroidism out of the blue. I shake all over, sweat all over, often can't speak intelligibly, have a rapid heartbeat and often break down crying. I'm completely unable to function in my job and pretend I have flu or something so I can stay home and cry in bed. In consultation with my psychiatrist, I've responded to such attacks by halving the Synthroid dose for three days. It TAKES three days to have any effect: I get the heavy symptoms, start cutting the dose the following morning with no relief, cut the dose again the next morning still with no relief, and then cut it again the third morning: at that point, the symptoms mostly vanish. Clearly this effect is hyperthyroidism. I've tried standard anti-anxiety drugs and they have absolutely no effect on these symptoms.
I can't go on like this. I can't keep taking three days out of my life to be absolutely miserable, to the point of having suicidal ideation. I'm going to try to find another endocrinologist (there's only one in my town, so I'll need pointers) but I also need to know if anyone anywhere has had anything like this kind of effect. To the best of my knowledge, the Synthroid seems to be accumulating in my system until I suddenly go massively hyperthyroid. The big symptoms are somewhere between a month and a month and a half apart. I'd like to be able to anticipate them and cut the dose ahead of time . . . but what I'd really like is to know for sure what is happening to me medically.
By the way, the doctor line is "full" of questions today. So much for feeling miserable and needing help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.